SSRI responses

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cfc_kenny
New Member


Date Joined Nov 2006
Total Posts : 15
   Posted 12/15/2006 11:57 AM (GMT -7)   
I was given ssri's today,for the 4rth time in my life. The doctor said to me 'if you take these you cant stop because you dont feel better,you need to wait 6 weeks at least'.



So i took one this morning once i got home. And after about only 2 hours i feel ecstatic,food tastes better,music seems better,colours seem brighter. I just wondered if any of you guys have ever taken ssri's and how did you respond? My response surely isnt normal,all my worries just instantly went out the window and i dont know if i should discontinue it or stay on it? any reponses would be good because im feeling confused at the moment.

LadyDragonfly
Regular Member


Date Joined Nov 2006
Total Posts : 215
   Posted 12/15/2006 4:29 PM (GMT -7)   
Your response is not normal. SSRIs are NOT something that bipolar people should take. Even the DSM-IV says that one indicator of bipolar disorder is having had untoward effects on SSRIs. The AMA says now that as a GP, you are to try 2 different antidepressants on any given patient. If there are any problems with these meds, you need to refer this pt to a psychiatrist, you DO NOT keep on trying different ones! Unfortunately, this new advice came too late to save me from being a guinea pig and nearly dying from being put on 2 meds that interacted, one of which is very closely related to an SSRI.

I can only tell you what happened to me. Prozac 5 mg (usually starting dose is 20 mg), taken for 3 days produced suicidal ideation. Paxil made me catatonic and I stared at the walls for 2 weeks. Effexor 30 mg (usual starting dose of 60 mg) over a period of 5 days made me not only suicidal but actively homicidal. Zoloft made me manic, full blown manic and I am a bipolar II with hypomania, not actual mania.

Who is prescribing your meds? If it isn't a psychiatrist, find one. GPs Rx about 60% or better of the antidepressants sold in the US in any given year, but they DO NOT have the necessary training and knowledge to do so.
The Lady Dragonfly
Yes, it was me...I know because I was there when I did it. Lupus sufferer, bipolar II sufferer. Currently on Indocin for chronic pericarditis related to lupus, and cherishing every deep breath without pain. Currently in graduate school for mental health counseling, class of Fall 2007. Vegan and loving it!


catgoddess
New Member


Date Joined Dec 2006
Total Posts : 7
   Posted 12/15/2006 10:57 PM (GMT -7)   
It might be a placebo effect - just feeling better because on some level, you hope the med will help. Monitor yourself and check back with your doc though. Like LadyDragonfly said, SSRIs can trigger a manic episode for bipolars. I'm not an expert but I think it doesn't happen as quickly as within a few hours though.
~ Cat Goddess
Accept that some days you are the pigeon, and some days you are the statue.


smiler
Veteran Member


Date Joined Sep 2006
Total Posts : 657
   Posted 12/16/2006 5:06 AM (GMT -7)   

Hi there Kenny,

SSRIs aren't for BP so looks like doc thinks it's sth else.

Have you been diagnosed by doc now? As I know b4 you were self diagnosed.
 
Please contact your doc and tell them what you are experiencing.
 
Smiler tongue
Bipolar Moderator
 
DX : Bipolar , Panic Disorder , GAD , OCD.
 
If HealingWell.com has helped you in some small or big way, please donate and enable us to continue helping others find their way to "healing well" at http://www.healingwell.com/donate/
 thank you.


cfc_kenny
New Member


Date Joined Nov 2006
Total Posts : 15
   Posted 12/16/2006 1:35 PM (GMT -7)   
Ok that was yesterday. Today has been something completely different. Today the medicine deffinetly had an effect,i thought i'd try it again to see if i was psychologically bring on the hapiness because i had taken a pill. But i woke up this morning absaloutly devistated for nothing,i managed to go down to work and i noticed everything looked so artificial,the grass and the trees and everything,even the cars looked so sureal,has anyone ever had this? In work i felt like a completely different person,i have no idea how i came accross to other people,but even people looked different,better looking and their personalities were so different-but it couldn't have been,everyone seemed more interesting,it was exteremly change. I dont know if the people in work thought i was acting different today,cause i dont know if i was,but i deffinetly saw things differently. I was trying desperatly to keep control of my inner thoughts,but there was a girl who i could not help constanly looking at i ended up incredibly horney,normally my sex drive is non existant for a male,so i'm not taking the medicine again,because the effect was clearly not normal. Infact it was frightening if anything,how much the world looked to have changed-i cannot explain. I tried to think to myself 'this has nothing to do with bipolar depression because it's all in my mind and it's just the medicine' but it didn't stop any of the symptoms occurring.

Hey smiler,i've not been diagnosed by my doctor yet,but my reponse to ssri's has deffinetly not been of the norm. My doctor doesn't listen to much i have to say really,he believes that i overeact with everything,but if i explain to him this medicine isnt workingand explain what its doing,he'll say im making it up,all though what the purpose in that is i don't know. I will mention it to him and see what he says though.

Ladydragonfly that's a pretty frightening story,it seems like you got worse on each one. Are you on medication now? I don't know if i believe in medication,i think it may make things worse. Also all this talk of these disorders being chronic,everywhere you look-that's the most depressing thing i have ever heard,that's the kind of thing that destroys hope in people. How do you mean it made you actively homocidal? It's funny you should say that,today i had the thought of killing my mother while on the medicine,i obviously do not want to kill my mum and have control over my actions,but the thought itself was very intense and frightening. i will take 5mg tablet tomorrow instead of 10,then 5 again the next day so i don't expierence withdrawl symptoms.

Thanks for writing back you guys.

Kenny

LadyDragonfly
Regular Member


Date Joined Nov 2006
Total Posts : 215
   Posted 12/17/2006 7:44 PM (GMT -7)   
The only meds I take right now are for lupus symptoms, and not many of those. I am of the belief that my BP symptoms only come at the onset of a lupus flare and not on their own. It took a decade to figure this one out! I DO get depressed, suicidally so at the onset of a flare. I don't "stew" there anymore, unable to understand why I feel physically near death and my mood is so low, I can literally talk myself out of that in about 10 to 15 minutes. If I truly had bipolar, I don't think I could do that. I can also talk myself out of hypomania which I recognize with the onset of flares too.

I DO believe in medication for BP disorder. I do not, however, believe that my diagnosis is accurate. For years all my lupus symptoms were called "somatic" and related to untreated depression. The reverse is true FOR ME. I am depressed because of all my lupus problems and depression on its own is a lupus symptom! They are not somatic complaints, they are part of a chronic disease. I think that medication, if the right one can be found, can be a life saver. I can't see why anyone would willingly want to suffer if there is help available.

I would tell you to find a new doctor. I can also tell you that the average bipolar sufferer has had an average of 10 incorrect diagnoses before being diagnosed with bipolar disorder and finding a medication that is helpful. Stick with it, find another doctor, keeping seeking help. If you believe you have bipolar disorder you need for a doctor to listen to you. They can only treat what they see and the only history they rely on is the one the pt gives them. Both of these are the best AND the worst sources of accurate information. Just do not give up! You are too important to give up or give in to the illness. Things can get very very much better.
The Lady Dragonfly
Yes, it was me...I know because I was there when I did it. Lupus sufferer, bipolar II sufferer. Currently on Indocin for chronic pericarditis related to lupus, and cherishing every deep breath without pain. Currently in graduate school for mental health counseling, class of Fall 2007. Vegan and loving it!


Twiggy2
Veteran Member


Date Joined Jan 2006
Total Posts : 703
   Posted 12/18/2006 6:14 PM (GMT -7)   
Just a quick reply not intenteded not to offend anyone but I am on 100mgs of Zoloft which i beleive does cause some kinda of problem with the left side of my brain, my pysch doc gave me serequeol 25mgs only to take at night so far seems to be ok but i see a new pysch doc on sat and maybe can figure out things properly treated that is Twiggy2
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:26 PM (GMT -7)
There are a total of 2,732,658 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
298 Guest(s), 11 Registered Member(s) are currently online.  Details
scifigal2k, BnotAfraid, 81GyGuy, Lymepilot, Teamchris, MartiG, Mustard Seed, trumpet123, Annie88, Myself 09, Lisa-Dionne


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer